Drought, Delaware Beaches / X E Sussex
- When
- June 1, 12:00 AM EST to June 30, 11:59 PM EST
- Where
- Delaware Beaches / X E Sussex forecast zone
- Reported by
- GOVT OFFICIAL
- Coordinates
- 38.683, -75.339 (the zone’s center; the record gives no point)
June monthly precipitation across Delaware continued the pattern that occurred in May with wetter conditions in the northern part of the state and less and less precipitation farther south. 9 inches in New Castle County.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
June monthly precipitation across Delaware continued the pattern that occurred in May with wetter conditions in the northern part of the state and less and less precipitation farther south. On a county weighted average June monthly precipitation was 1.9 inches in Sussex County, 2.8 inches in Kent County and 3.9 inches in New Castle County. Normal is around 3.7 inches. Monthly precipitation totals at the New Castle County Airport was 4.95 inches and in Georgetown (Sussex County) was 1.95 inches. The drought warning remained in effect for the state. Governor Ruth Ann Minner continued to ask residents to voluntarily conserve water by restricting all non-essential uses such as washing cars and using wise water habits such as running the dishwasher and clothes washer with full loads. The Delaware River Basin Commission voted to continue its drought emergency declaration for the entire Delaware River drainage basin through October 2002, unless hydrological conditions vastly improved. The New York City Reservoirs which feed the Delaware River increased from 81.2 percent of capacity on June 1st to 89.9 percent of capacity on June 24th and then dropped to 89.0 percent of capacity as of July 1st.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at May 31, 10:28 PM EST, 1 hour 32 minutes earlier.
AREA FORECAST DISCUSSION - UPDATED NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1128 PM EDT FRI MAY 31 2002 UPDATE TO TAKE OUT WATCH...ALTHOUGH LINE OF STORMS STILL HAS A LTL INSTABILITY TO TAP AND JUST A BIT OF UPPER SUPPORT UPSTREAM. LESSENED THE POST FRONTAL WINDS A LTL. NO CHANGES TO TEMPS. PREV DISCUSSIONS BELOW. ALSO NOW TAKING DOWN SCA FOR UPPER BAY AND COAST N OF LITTLE EGG INLET. .PHI... DE...NONE. MD...NONE. NJ...NONE. PA...NONE. MARINE...SML CRFT ADVSRY LOWER DE BAY AND S OF LITTLE EGG INLET NJ. MPD *********************************UPDATE****************************** UPDATE TO PUT UP SML CRFT ADVSRY CST AND BAY. - JWH- ********************************************************************* DISC: WW ISSUED FOR NRN COUNTIES UNTIL 8 PM. ZONES WILL BE MOVING SHORTLY. ACTIVITY SHOULD BE DEVELOPING FARTHER SOUTH TO END OF CFA LATER ON THIS AFTERNOON SO UPDATES MAY BE COMING OVER THE NEXT HOUR OR TWO. OTHERWISE...CONVECTIVE ACTIVITY WILL BE OFF THE COAST LATE THIS EVENING AND SKIES BEGIN TO CLEAR. FRONT PUSHES S THRU AREA BUT HANDS UP JUST TO S OF US LATE SAT. MEANWHILE SECONDARY FRONT APPROACHES LATE SAT WITH JUST SOME LIGHT SHOWERS/SPRINKLES IN NRN HALF OF CFA. WINDS INITIALLY GUST FROM NW LATE THIS EVENING THEN SETTLE DOWN OVERNIGHT. OTHERWISE...SEE YA FCSTID = 16 MPO 57 81 57 76 / 60 10 20 20 ABE 57 81 57 76 / 40 10 20 20 RDG 57 81 57 76 / 40 10 20 20 PHL 63 85 64 81 / 40 10 20 20 12N 57 81 57 76 / 60 10 20 20 SMQ 62 84 62 79 / 40 10 20 20 TTN 62 84 62 79 / 40 10 20 20 MIV 64 85 64 79 / 40 10 10 20 ACY 64 78 63 70 / 40 10 10 20 ILG 63 86 63 81 / 40 10 20 20 DOV 64 85 64 79 / 40 10 10 20 GED 64 85 64 79 / 40 10 10 20 ESN 64 85 64 79 / 40 10 10 20 EBERWINE
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
912 PM EDT FRI MAY 31 2002
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0525 PM AMBLER PA 1.00 IN HAIL
05/31/02 MONTGOMERY
0531 PM WARMINSTER PA 0.75 IN HAIL
05/31/02 BUCKS
0535 PM WILLOW GROVE PA 0.75 IN HAIL
05/31/02 MONTGOMERY
0540 PM WARRINGTON PA WIND DAMAGE
05/31/02 BUCKS WIRES DOWN
0543 PM SOUTHAMPTON PA 0.75 IN HAIL
05/31/02 BUCKS
0550 PM UPPER MORELAND PA 1.00 IN HAIL
05/31/02 MONTGOMERY
0630 PM PLUMSTED NJ 1.25 IN HAIL
05/31/02 OCEAN
0634 PM UPPER FREEHOLD NJ 0.75 IN HAIL
05/31/02 MONMOUTH
0645 PM ROXBURY NJ WIND DAMAGE
05/31/02 MORRIS TREES DOWN
0715 PM WANTAGE NJ WIND DAMAGE
05/31/02 SUSSEX A FEW TREES DOWN.
0831 PM PEAPACK NJ WIND DAMAGE
05/31/02 SOMERSET TREES AND POWERLINES
DOWN.
0838 PM WHITEHOUSE NJ 0.75 IN HAIL
05/31/02 HUNTERDON ALSO A WIND GUST TO 56
MPH.DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>026-PAZ054-055- 060>062-067>071-010400- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1124 PM EDT FRI MAY 31 2002 THE SEVERE THUNDERSTORM WATCH FOR NEW JERSEY...EASTERN PENNSYLVANIA...DELAWARE AND THE NORTHERN MARYLAND EASTERN SHORE HAS EXPIRED. HOWEVER...THUNDERSTORMS MOVING THROUGH SOUTHERN NEW JERSEY AND PORTIONS OF THE DELMARVA AT 1120 PM EDT STILL CAN GENERATE DANGEROUS CLOUD TO GROUND LIGHTNING AND WIND GUSTS OF AROUND 40 MPH THROUGH MIDNIGHT. MPD
The national radar mosaic for the moment the first event began.
4 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Delaware in 2002Every state in 2002This day in weather historyWarnings in Delaware, June 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5300473, 5300474, 5300475, 5300476.